Alert archive / Texas / Frost Advisories in 2018
Frost Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Apr 25, 2018, 1:57 PM CDT for 5 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 26, 2018, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2018, 1:57 PM CDT (18:57 UTC)
- In effect from
- Apr 26, 2018, 4:00 AM CDT
- Expired
- Apr 26, 2018, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
800 WWUS74 KAMA 251857 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 157 PM CDT Wed Apr 25 2018 OKZ001>003-TXZ001>004-006-261200- /O.NEW.KAMA.FR.Y.0002.180426T0900Z-180426T1200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Hartley, and Channing 157 PM CDT Wed Apr 25 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect from 4 AM to 7 AM CDT Thursday. * Temperatures...Lows in the mid 30s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move sensitive plants indoors or take measures to protect plants. Take appropriate measures to protect pets. && $$ 14
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 25, 11:57 AM CDT, 2 hours earlier.
Area forecast discussion, Apr 25, 11:57 AM CDT, 2 hours before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1157 AM CDT Wed Apr 25 2018 .AVIATION... Gusty north winds will become light and variable during the early evening hours. Gusty north winds will return to DHT and GUY as a cold front moves through these areas after sunrise on Thursday. The front will be close to the AMA TAF site by late in this forecast. Skies are expected to remain VFR. && .PREV DISCUSSION... /Issued 642 AM CDT Wed Apr 25 2018/ AVIATION... For the 12Z TAFs, an upper level storm system will continue moving east and southeast away from our fcst area this morning with most precipitation now moving east of the TAF sites. Cigs will gradually erode and dissipate by 18Z today. Gusty north winds will subside durg this fcst period, becoming light and variable by 01Z Thursday, and then south to southwest less than 10 knots after 04Z. Andrade PREV DISCUSSION... /Issued 345 AM CDT Wed Apr 25 2018/ DISCUSSION... Not much change to this forecast package. Showers and isolated thunderstorms have been affecting the majority of the area tonight and are expected to persist through the morning hours. Skies should clear out this afternoon and allow temps to climb from the chilly feeling 20s right now into the 60s. The mid level closed low over Nebraska/Kansas right now should continue diving southeast towards the Gulf in the deep South. A shortwave riding through the flow will send a cold front through the area tomorrow starting mid morning in the northwest and pushing southeast. Winds will again be breezy with the front but moisture is lacking near the surface for the precip. The next upper level system is still slated to come onshore in the west over the weekend and bring more chances for precip starting Sunday during the day. Storms will be likely to have on and off periods through at least mid week. The day 7 or 8 carrot for severe weather continues to elude us and stay at day 7 or 8, so for now severe weather is still not expecting through the beginning of next week. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/14
Hazardous weather outlook, Apr 25, 3:07 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 307 AM CDT Wed Apr 25 2018 OKZ001>003-TXZ001>020-252115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 307 AM CDT Wed Apr 25 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated thunderstorms will be possible through the morning. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms may occur Sunday through Tuesday for portions of the Panhandles. Chances for storms to reach severe limits is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Beat
Nearby
Frost Advisories in Texas, 2018Frost Advisories in Oklahoma, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.